zbMATH — the first resource for mathematics

Conservation laws and Hamilton’s equations for systems with long-range interaction and memory. (English) Zbl 1221.70024
Summary: Using the fact that extremum of variation of generalized action can lead to the fractional dynamics in the case of systems with long-range interaction and long-term memory function, we consider two different applications of the action principle: generalized Noether’s theorem and Hamiltonian type equations. In the first case, we derive conservation laws in the form of continuity equations that consist of fractional time–space derivatives. Among applications of these results, we consider a chain of coupled oscillators with a power-wise memory function and power-wise interaction between oscillators. In the second case, we consider an example of fractional differential action 1-form and find the corresponding Hamiltonian type equations from the closed condition of the form.

70H05 Hamilton’s equations
37K05 Hamiltonian structures, symmetries, variational principles, conservation laws (MSC2010)
70H33 Symmetries and conservation laws, reverse symmetries, invariant manifolds and their bifurcations, reduction for problems in Hamiltonian and Lagrangian mechanics
70S05 Lagrangian formalism and Hamiltonian formalism in mechanics of particles and systems
Full Text: DOI arXiv
[1] Montroll, E.W.; Shlesinger, M.F., The wonderful world of random walks, (), 1-121
[2] Bouchaud, J.P.; Georges, A., Anomalous diffusion in disordered media-statistical mechanisms, models and physical applications, Phys rep, 195, 127-293, (1990)
[3] Nigmatullin, R.R.; Nigmatullin, R.R., Fractional integral and its physical interpretation, Phys status solidi B, Theor math phys, 90, 242-251, (1992) · Zbl 0795.26007
[4] Gorenflo, R.; Mainardi, F., Fractional calculus: integral and differential equations of fractional order, (), 223-276
[5] Afanasiev, V.V.; Sagdeev, R.Z.; Zaslavsky, G.M., Chaotic jets with multifractal space – time random walk, Chaos, 1, 143-159, (1991) · Zbl 0902.60071
[6] Metzler, R.; Klafter, J., The random walk’s guide to anomalous diffusion: a fractional dynamics approach, Phys rep, 339, 1-77, (2000) · Zbl 0984.82032
[7] Barkai, E.; Metzler, R.; Klafter, J., From continuous time random walks to the fractional fokker – planck equation, Phys rev E, 61, 132-138, (2000)
[8] Zaslavsky, G.M., Chaos, fractional kinetics, and anomalous transport, Phys rep, 371, 461-580, (2002) · Zbl 0999.82053
[9] ()
[10] West, B.; Bologna, M.; Grigolini, P., Physics of fractal operators, (2003), Springer New York
[11] Samko, S.G.; Kilbas, A.A.; Marichev, O.I., Fractional integrals and derivatives theory and applications, (1993), Gordon and Breach New York, 1974 · Zbl 0818.26003
[12] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego · Zbl 0918.34010
[13] Miller, K.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), Wiley New York · Zbl 0789.26002
[14] Kilbas, A.A.; Srivastava, H.M.; Trujillo, J.J., Theory and application of fractional differential equations, (2006), Elsevier Amsterdam · Zbl 1092.45003
[15] Meerschaert, M.M.; Benson, D.A.; Baeumer, B., Operator levy motion and multiscaling anomalous diffusion, Phys rev E, 63, 1112-1117, (2001)
[16] Zaslavsky, G.M., Multifractional kinetics, Physica A, 288, 431-443, (2000)
[17] Meerschaert, M.M.; Mortensen, J.; Wheatcraft, S.W., Fractional vector calculus for fractional advection dispersion, Physica A, 367, 181-190, (2006)
[18] Agrawal, O.P.; Baleanu, D.; Agrawal, O.P., Fractional Hamilton formalism within caputo’s derivative, J math anal appl, Czechoslovak J phys, 56, 1087-1092, (2006) · Zbl 1111.37304
[19] Schumer, R.; Benson, D.A.; Meerschaert, M.M.; Wheatcraft, S.W., Eulerian derivation of the fractional advection-dispersion equation, J contamin hydrol, 48, 6988, (2001)
[20] Laskin, N.; Zaslavsky, G.M., Nonlinear fractional dynamics on a lattice with long-range interactions, Physica A, 368, 38-54, (2006), nlin.SI/0512010
[21] Tarasov, V.E.; Zaslavsky, G.M., Fractional dynamics of coupled oscillators with long-range interaction, Chaos, 16, 023110, (2006) · Zbl 1152.37345
[22] Tarasov, V.E.; Zaslavsky, G.M., Fractional dynamics of systems with long-range space interaction and temporal memory, Physica A, (2007), Preprint math-ph/0702065
[23] Cresson J. Fractional embedding of differential operators and Lagrangian systems. Preprint math.DS/0605752. · Zbl 1137.37322
[24] Frederico GSF, Torres DFM. A formulation of Noether’s theorem for fractional problems of the calculus of variations. Preprint math.OC/0701187.
[25] Frohlich, J.; Israel, R.; Lieb, E.H.; Simon, B.; Brezis, H.; Lieb, E.H., Long-range atomic potentials in thomas – fermi theory, Commun math phys, Commun math phys, 65, 231-246, (1979) · Zbl 0416.35066
[26] Barre, J.; Bouchet, F.; Dauxois, T.; Ruffo, S.; Barre, J.; Mukamel, D.; Ruffo, S., Inequivalence of ensembles in a system with long-range interactions, J stat phys, Phys rev lett, 87, 030601-713, (2001)
[27] Noether E. Invariant variation problems physics/0503066 M.A. Tavel’s English translation of Invariante Variationsprobleme, Nachr. d. Konig. Gesellsch. d. Wiss. zu Gottingen, Math-phys. Klasse 1918;235-57; Transport Theory and Statistical Physics 1971;1:183-207.
[28] Bogoliubov, N.N.; Shirkov, D.V., Introduction to the theory of quantized fields, (1980), Wiley New York
[29] Riewe, F.; Riewe, F., Mechanics with fractional derivatives, Phys rev E, Phys rev E, 55, 3581-3592, (1997)
[30] Baleanu, D.; Muslih, S.I.; Muslih, S.I.; Baleanu, D.; Rabei, E.; Rabei, E.M.; Nawafleh, K.I.; Hijjawi, R.S.; Muslih, S.I.; Baleanu, D., The Hamilton formalism with fractional derivatives, Phys scr, Phys scr, J math anal appl, 327, 891-897, (2007), hep-th/0510071 · Zbl 1104.70012
[31] Stanislavsky, A.A., Hamiltonian formalism of fractional systems, Eur phys J B, 49, 93-101, (2006)
[32] Tarasov, V.E., Fractional variations for dynamical systems: Hamilton and Lagrange approaches, J phys A, 39, 8409-8425, (2006), math-ph/0606048 · Zbl 1122.70013
[33] Tarasov, V.E.; Tarasov, V.E., Fractional hydrodynamic equations for fractal media, Phys lett A, Ann phys, 318, 286-307, (2005), physics/0602096 · Zbl 1071.76002
[34] Cottrill-Shepherd K, Naber M. Fractional differential forms II” Preprint math-ph/0301016. · Zbl 1011.58001
[35] Tarasov, V.E.; Tarasov, V.E.; Tarasov, V.E., Fractional statistical mechanics, J phys A, Lett math phys, Chaos, 16, 033108-58, (2006) · Zbl 1152.82325
[36] De Donder Th. Theorie invariantive du calcul des variations. Nuov ed. Gauthier-Villars; Paris: 1935. · JFM 61.0554.04
[37] Kastrup, H.A., Canonical theories of Lagrangian dynamical systems in physics, Phys rep, 101, 1-167, (1983), and references therein
[38] Born, M.; Weyl, H., Observations on hilbert’s independence theorem and born’s quantization of field equations, Proc roy soc (London) A, Phys rev, 46, 505-508, (1934) · JFM 60.0752.01
[39] Giachetta, G.; Mangiarotti, L.; Sardanashvily, G., New Lagrangian and Hamiltonian methods in field theory, (1997), World Scientific Singapore · Zbl 0913.58001
[40] Kanatchikov, I.V., Canonical structure of classical field theory in the polymomentum phase space, Rep math phys, 41, 49-90, (1998), hep-th/9709229 · Zbl 0947.70020
[41] Pierantozzi, T.; Vazquez, L., An interpolation between the wave and diffusion equations through the fractional evolution equations Dirac like, J math phys, 46, 113512, (2005) · Zbl 1111.35049
[42] Bollini, C.G.; Giambiagi, J.J., Arbitrary powers of D’alembertians and the huygens’ principle, J math phys, 34, 610-621, (1993) · Zbl 0808.35155
[43] Kempfle, S.; Kempfle, S.; Schafer, I.; Beyer, H., Fractional calculus via functional calculus: theory and applications, Fract calc appl anal, Nonlinear dyn, 29, 4, 99-127, (2002) · Zbl 1026.47010
[44] Caldeira, A.O.; Leggett, A.J.; Leggett, A.J.; Chakravarty, S.; Dorsey, A.T.; Fisher, M.P.A.; Garg, A.; Zwerger, W., Dynamics of the dissipative two-state system, Ann phys (NY), Rev mod phys, 59, 1-85, (1987)
[45] Ao, P.; Yin, L.; Ao, P., Existence and construction of dynamical potential in nonequilibrium processes without detailed balance, J phys A, J phys A, 39, 8593-8601, (2006) · Zbl 1148.82016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.